Hi all, new mom in VT here. My 5 week old baby and I are being treated for Thrush (with no improvement yet) with topical nystatin for me and oral suspension for him. We're at about 24 hours on these treatments, so I can understand not seeing improvement yet, but my son is like a different baby last night and today. Fussy, won't sleep, wants to eat constantly...... I am at a loss. Has anyone else found their baby to have adverse responses to liquid Nystatin? SE's include nausea, stomach upset and pain but are reportedly very uncommon.
First off, so sorry you guys have thrush. Alot of people have said that Nystatin doesn't help at all, though it has helped us. We started feeling better after 2-3 days of the stuff.
Yeast can make babies fussy--it can give them gas, tummy upset, etc., so it's possible that could be the cause. You could also just be dealing with the big 6 week growth spurt, though. Hope you're both feeling better soon!
Keep us posted!
Nystatin gave ds the runs
And it didn't work.
I ended up using a distilled water/grapefruit seed extract solution on his diaper area, and my nipples and his mouth before and after nursing, as well as take gse pills, garlic, and probiotic orally with lots of water. And no bras or tight shirts.
Good luck, I hope you can figure it out!
It's probably giving him side effects because Nystatin doesn't work on basically most cases of thrush according to my LC. Like a PP said, it doesn't work so the baby gets yeast in his belly, causing discomfort. Google Dr. Newman's Candida Protocol for a plan that WILL work to cure the thrush. Yeast is a formidable enemy, but you can beat the beasties.
Oral nystatin made my daughter's thrush better but didn't cure it, we had to eventually go to diflucan (before I looked into alternative treatments). I've never heard of it making yeast worse, but you could have bad side effects to it (or the colors/sweeteners), or it could be something coincidental. There's a growth spurt usually around 6 weeks, so you could just happen to be at the beginning of that. I've had odd drug side effects, though, the ones that are rare, so don't discount that either. ... Not exactly helpful, but lotsa possibilities.
Nystatin caused my DS to projectile vomit anything he still had in his tummy, so I had to give it to him on an empty stomach. So for us it definitely caused GI problems.
For us it did cure the thrush but at the same time I took acidophilus and used the vinegar rinse on myself daily. Also, I washed his mouth with some water and a wash cloth after most feedings.
HTH and good luck